Go to page
 

Bibliographic Metadata

Title
Change of Variable in Spaces of Mixed Smoothness and Numerical Integration of Multivariate Functions on the Unit Cube
AuthorUllrich, Mario ; Ullrich, Tino ; Nguyen, Van Kien
Published in
Constructive Approximation, 2017, Vol. 46, Issue 1, page 69-108
PublishedSpringer US, 2017
LanguageEnglish
Document typeJournal Article
Keywords (EN)Numerical integration / Change of variable / Periodization / BesovTriebelLizorkin spaces / Dominating mixed smoothness
ISSN1432-0940
URNurn:nbn:at:at-ubl:3-1687 Persistent Identifier (URN)
DOI10.1007/s00365-017-9371-9 
Restriction-Information
 The work is publicly available
Files
Change of Variable in Spaces of Mixed Smoothness and Numerical Integration of Multivariate Functions on the Unit Cube [0.73 mb]
Links
Reference
Classification
Abstract (English)

In a recent article, two of the present authors studied Frolovs cubature formulae and their optimality in BesovTriebelLizorkin spaces of functions with dominating mixed smoothness supported in the unit cube. In this paper, we give a general result that the asymptotic order of the minimal worst-case integration error is not affected by boundary conditions in the above mentioned spaces. In fact, we propose two tailored modifications of Frolovs cubature formulae suitable for functions supported on the cube (not in the cube) that yield the same order of convergence up to a constant. This constant involves the norms of a “change of variable” and a “pointwise multiplication” mapping, respectively, between the function spaces of interest. We complement, extend, and improve classical results on the boundedness of change of variable mappings in BesovSobolev spaces of mixed smoothness. The second modification, suitable for classes of periodic functions, is based on a pointwise multiplication and is therefore most likely more suitable for applications than the (traditional) “change of variable” approach. These new theoretical insights are expected to be useful for the design of new (and robust) cubature rules for multivariate functions on the cube.

Stats
The PDF-Document has been downloaded 2 times.
License
CC-BY-License (4.0)Creative Commons Attribution 4.0 International License